Alert archive / Georgia / Red Flag Warnings in 2006

Red Flag Warning 24, NWS Atlanta, GA

October 13, 200679 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Oct 13, 2006, 2:01 AM EDT for 79 counties in Georgia. It took effect at Oct 13, 2006, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2006, 2:01 AM EDT (06:01 UTC)
In effect from
Oct 13, 2006, 2:00 PM EDT
Expired
Oct 13, 2006, 7:00 PM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
All 79 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS82 KFFC 130601
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 AM EDT FRI OCT 13 2006

GAZ039-050-051-058>062-069>076-078>084-089>095-131415-
/O.NEW.KFFC.FW.W.0024.061013T1800Z-061013T2300Z/
/O.NEW.KFFC.FW.A.0013.061014T1800Z-061014T2300Z/
WILKES-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-
201 AM EDT FRI OCT 13 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON FOR RELATIVE
HUMIDITIES DROPPING TO 20 TO 25 PERCENT. 

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT TODAY FOR
THOSE AREAS ALONG AND NORTH OF A LINE FROM COLUMBUS...TO WARNER
ROBINS...TO LOUISVILLE.

A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON FOR THOSE
AREAS ALONG AND SOUTH OF A LINE FROM COLUMBUS...TO FORSYTH...TO
WASHINGTON.

THE RED FLAG WARNING AND FIRE WEATHER WATCH INCLUDES THE
OCONEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS BOTH THIS AFTERNOON AND SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF A RED FLAG EVENT IN 12 TO 72 HOURS. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$

GAZ001>009-011>016-019>025-027-030>038-041>049-052>057-066>068-
131415-
/O.NEW.KFFC.FW.W.0024.061013T1800Z-061013T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-
HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-
201 AM EDT FRI OCT 13 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM 7 PM EDT TODAY FOR
RELATIVE HUMIDITIES DROPPING TO 20 TO 25 PERCENT. THE WARNING IS
IN EFFECT FOR THOSE AREAS ALONG AND NORTH OF A LINE FROM
COLUMBUS...TO WARNER ROBINS...TO LOUISVILLE.

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$

GAZ085-086-096>098-102>113-131415-
/O.NEW.KFFC.FW.A.0013.061014T1800Z-061014T2300Z/
JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-
DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-
TOOMBS-
201 AM EDT FRI OCT 13 2006

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FOR SATURDAY AFTERNOON FOR
RELATIVE HUMIDITIES DROPPING TO 20 TO 25 PERCENT. THIS WATCH IS
FOR THOSE AREAS ALONG AND SOUTH OF A LINE FROM COLUMBUS...TO
FORSYTH...TO WASHINGTON.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF A RED FLAG EVENT IN 12 TO 72 HOURS. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$
2 follow-up statements
000
WWUS82 KFFC 131955
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT FRI OCT 13 2006

GAZ039-050-051-058>062-069>076-078>084-089>095-132300-
/O.UPG.KFFC.FW.A.0013.061014T1800Z-061014T2300Z/
/O.NEW.KFFC.FW.W.0025.061014T1700Z-061014T2300Z/
/O.NEW.KFFC.FW.A.0014.061015T1700Z-061015T2200Z/
/O.CON.KFFC.FW.W.0024.000000T0000Z-061013T2300Z/
WILKES-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-UPSON-
LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-
355 PM EDT FRI OCT 13 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

A RED FLAG WARNING CONTINUES THROUGH 7 PM THIS EVENING...A RED
FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON...ALL FOR RELATIVE
HUMIDITIES DROPPING TO 20 TO 25 PERCENT. 

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY
FOR MOST OF NORTH AND CENTRAL GEORGIA. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED FOR THE SAME AREAS FOR SUNDAY AFTERNOON. THE FIRE
WEATHER WATCH THAT WAS IN EFFECT FOR SATURDAY IS NO LONGER IN
EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING.

THE RED FLAG WARNING AND FIRE WEATHER WATCH INCLUDES THE OCONEE
NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS SATURDAY AFTERNOON AND POSSIBLY AGAIN SUNDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF A RED FLAG EVENT IN 12 TO 72 HOURS. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$

GAZ001>009-011>016-019>025-027-030>038-041>049-052>057-066>068-
132300-
/O.NEW.KFFC.FW.W.0025.061014T1700Z-061014T2300Z/
/O.NEW.KFFC.FW.A.0014.061015T1700Z-061015T2200Z/
/O.CON.KFFC.FW.W.0024.000000T0000Z-061013T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-
HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-
355 PM EDT FRI OCT 13 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

A RED FLAG WARNING CONTINUES THROUGH 7 PM THIS EVENING...A RED
FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON...ALL FOR RELATIVE
HUMIDITIES DROPPING TO 20 TO 25 PERCENT. 

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING REMAINS
IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF A RED FLAG EVENT IN 12 TO 72 HOURS. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$

GAZ085-086-096>098-102>113-140400-
/O.UPG.KFFC.FW.A.0013.061014T1800Z-061014T2300Z/
/O.NEW.KFFC.FW.W.0025.061014T1700Z-061014T2300Z/
/O.NEW.KFFC.FW.A.0014.061015T1700Z-061015T2200Z/
JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-
DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-
TOOMBS-
355 PM EDT FRI OCT 13 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND A
FIRE WEATHER WATCH FOR SUNDAY AFTERNOON...ALL FOR RELATIVE
HUMIDITIES DROPPING TO 20 TO 25 PERCENT.

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT SUNDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF A RED FLAG EVENT IN 12 TO 72 HOURS. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH.

$$
000
WWUS82 KFFC 132254
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT FRI OCT 13 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084-
089>095-140700-
/O.EXP.KFFC.FW.W.0024.000000T0000Z-061013T2300Z/
/O.CON.KFFC.FW.W.0025.061014T1700Z-061014T2300Z/
/O.CON.KFFC.FW.A.0014.061015T1700Z-061015T2200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-
HOUSTON-
654 PM EDT FRI OCT 13 2006

...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT
SATURDAY FOR MUCH OF NORTH AND CENTRAL GEORGIA FOR LOW RELATIVE 
HUMIDITY AND LOW FUEL MOISTURE VALUES...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR MUCH
OF NORTH AND CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITY AND LOW 
FUEL MOISTURE VALUES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY
FOR NORTH AND CENTRAL GEORGIA. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED FOR THIS AREA FOR SUNDAY AFTERNOON.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY
VALUES OF 20 TO 25 PERCENT TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS SATURDAY AFTERNOON AND POSSIBLY AGAIN SUNDAY AFTERNOON.

THIS WARNING AND WATCH INCLUDES THE CHATTAHOOCHEE AND OCONEE
NATIONAL FORESTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF A RED FLAG EVENT IN 12 TO 72 HOURS. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

GAZ085-086-096>098-102>113-140700-
/O.CON.KFFC.FW.W.0025.061014T1700Z-061014T2300Z/
/O.CON.KFFC.FW.A.0014.061015T1700Z-061015T2200Z/
JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-
DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-
TOOMBS-
654 PM EDT FRI OCT 13 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT
SATURDAY FOR PARTS OF CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITY 
AND LOW FUEL MOISTURE VALUES...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR PARTS
OF CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE 
VALUES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THIS AREA FOR SUNDAY
AFTERNOON.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES
OF 20 TO 25 PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF A RED FLAG EVENT IN 12 TO 72 HOURS. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Oct 12, 9:59 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Oct 12, 9:59 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
959 PM EDT THU OCT 12 2006

.UPDATE...
CANT RULE OUT A FEW SPRINKLES OVERNIGHT...BUT LOWER LEVELS ARE
DRY...AND MUCH OF WHAT PRECIP OCCURS SHOULD EVAPORATE BEFORE FALLING
TO THE SURFACE. WILL LEAVE A MENTION...BUT DONT HOLD YOUR BREATH.
INCREASED THE AMOUNT OF CLOUD COVER ACROSS PORTIONS OF NORTH GEORGIA
TO BETTER MATCH RECENT TRENDS. OTHERWISE NO CHANGES.

(PREVIOUS DISCUSSION...)

.AVIATION...
VFR CONDITIONS SHOULD CONTINUE AS MID AND HIGH CLOUDS SPREAD ACROSS
THE FORECAST AREA THROUGH THE MORNING.  DRY CONDITIONS AT THE
SURFACE WILL HINDER LIGHT SHOWERS FROM REACHING THE GROUND IN MOST
AREAS ALTHOUGH ISOLATED SPRINKLES CANNOT BE RULED OUT.  NORTHWEST
WINDS WILL PREVAIL 7-10 KTS OVERNIGHT...WHICH WILL INHIBIT ANY FOG
DEVELOPMENT TOWARD DAYBREAK.

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
MAIN WEATHER CONCERNS THRU THE SHORT TERM WILL BE CHANCE OF PRECIP
TONIGHT...THEN COLD TEMPERATURES AND PATCHY FROST THREAT BY SATURDAY
MORN. LATEST SURFACE MAP SHOWS A REINFORCING SURGE OF COLD AIR
QUICKLY ADVECTING SOUTHWARD AND INTO THE STATE OVERNIGHT. A
SPLITTING JET STREAM IS NOTED IN THE UPPER LEVELS WITH A STRONG
POLAR JET SPEEDING ACROSS THE TN VALLEY REGION AND SUBTROPICAL JET
ACROSS THE NORTHERN GULF. THE ASSOCIATED UPPER FORCING COUPLED
WITH AMPLE MID LEVEL MOISTURE ADVECTING IN FROM THE NORTH AND WEST
WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF PRECIP OVERNIGHT. WITH
THE LOW LEVELS QUICKLY DRYING OUT...NOT CONFIDENT IN SEEING MUCH
CHANCE OF MEASURABLE PRECIP TONIGHT. HOWEVER...EXPECT SOME SPOTTY
SPRINKLES/LGT SHOWERS TO DEVELOP AS THE JET SPLITS OVERHEAD...BUT
MAINLY FOR LATE EVENING AND AFTER MIDNIGHT HOURS. EXPECT THE MAIN
AXIS OF THE DEEP LONGWAVE UPPER TROUGH TO SWING EAST BY FRIDAY
18Z...WITH A CANADIAN COLD DOME OF HIGH PRESSURE SETTLING OVER THE
REGION ON FRIDAY. THE CLEARING SKIES AND LIGHT WINDS WILL BRING A
SLIGHT THREAT OF PATCHY FROST TO MAINLY THE UPPER THIRD OF GEORGIA
BY EARLY SATURDAY MORNING. WE CONTINUE TO EXPECT JUST PATCHES OF
FROST AS AREA LOWS HOLD MOSTLY IN THE MID AND UPPER 30S...SO NOT
EXPECTING A WIDESPREAD EVENT AT THIS TIME. WILL UPDATE THE CURRENT
SPS ADDRESSING THIS THREAT. OTHERWISE...EXPECT COOLER THAN NORMAL
HIGHS ON FRIDAY (MID 60S-LWR 70S)...THEN WARMING TO NEAR NORMAL
HIGHS ON SATURDAY (LWR TO MID 70S). EXPECT COOLER THAN NORMAL LOWS
(30S AND 40S) THRU THE WEEKEND.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
MADE LITTLE CHANGE TO THE EXTENDED PERIODS AS THE GFS CONTINUES TO
SHOW OUR NEXT SYSTEM DIGGING IN OVER THE SOUTHERN PLAINS ON
SUNDAY...THEN KICKING EASTWARD AND INCREASING RAIN CHANCES ACROSS
THE AREA FOR MONDAY AND TUESDAY. AT THIS TIME...APPEARS THE
ASSOCIATED FRONT WILL SWEEP ACROSS THE AREA TUESDAY NIGHT WITH HIGH
PRESSURE AND CLEARING CONDITIONS EXPECTED BY MID NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  70  40  73 /  20  10   0   5
ATLANTA         49  68  47  70 /  20  10   0   5
BLAIRSVILLE     43  64  35  66 /  20   5   0   5
CARTERSVILLE    46  66  36  71 /  20   5   5   5
COLUMBUS        56  70  48  78 /  20  10   0   5
GAINESVILLE     47  67  43  68 /  20   5   0   5
MACON           52  73  44  78 /  20  10   5   5
ROME            45  69  35  72 /  20   5   5   5
PEACHTREE CITY  48  70  36  73 /  20  10   0   5
VIDALIA         57  72  49  76 /  10  10   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39/15
Hazardous weather outlook, Oct 12, 5:30 AM EDT, 20 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT THU OCT 12 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
530 AM EDT THU OCT 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.SYNOPSIS...
A COLD FRONT WILL CONTINUE MOVING SOUTHEAST THROUGH THE STATE
USHERING IN A COOL DRY AIRMASS OVER THE REGION TODAY. THIS WILL KEEP
NORTH AND CENTRAL GEORGIA PRECIPITATION FREE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:01 AM EDTFire Weather WatchFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 41 more14 hr
Oct 13, 3:55 PM EDTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more24 hr
Oct 13, 3:55 PM EDTRed Flag WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more27 hr

Nearby

Red Flag Warnings in Georgia, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.